Implicit elliptic equations via Krasnoselskii-Schaefer type theorems


Existence of solutions to the Dirichlet problem for implicit elliptic equations is established by using Krasnoselskii–Schaefer type theorems owed to Burton–Kirk and Gao–Li–Zhang. The nonlinearity of the equations splits into two terms: one term depending on the state, its gradient and the elliptic principal part is Lipschitz continuous, and the other one only depending on the state and its gradient has a superlinear growth and satisfies a sign condition. Correspondingly, the associated operator is a sum of a contraction with a completely continuous mapping. The solutions are found in a ball of a Lebesgue space of a sufficiently large radius established by the method of a priori bounds.


Radu Precup
Babes-Bolyai University, Cluj-Napoca, Romania


 implicit elliptic equation; fixed point; Krasnoselskii theorem for the sum of two operators

Paper coordinates

R. Precup, Implicit elliptic equations via Krasnoselskii-Schaefer type theorems, Electron. J. Qual. Theor. Diff. Eqns. 2020, no. 87, 1-9,



About this paper


Electronic Journal of Qualitative Theory of Differential Equations

Publisher Name

Bolyai Institute, University of Szeged and the Hungarian Academy of Sciences

Print ISSN
Online ISSN


google scholar link

[1] C. Avramescu, Asupra unei teoreme de punct fix (in Romanian) [On a fixed point theorem], St. Cerc. Mat. 22(1970), No. 2, 215–221. MR0310716
[2] I. Basoc, T. Cardinali, A hybrid nonlinear alternative theorem and some hybrid fixed point theorems for multimaps, J. Fixed Point Theory Appl. 17(2015), 413–424. https://doi. org/10.1007/s11784-015-0211-x; MR3397125
[3] H. Brezis, Functional analysis, Sobolev spaces and partial differential equations, Springer, New York, 2011.; MR2759829
[4] A. Buica, Existence of strong solutions of fully nonlinear elliptic equations, in: Analysis and Optimization of Differential Systems, Springer, Boston, 2003, pp. 69–76. MR1993700
[5] T. A. Burton, A fixed-point theorem of Krasnoselskii, Appl. Math. Lett. 11(1998), 85–88.; MR1490385
[6] T. A. Burton, C. Kirk, A fixed point theorem of Krasnoselskii–Schaefer type, Math. Nachr. 189(1998), 23–31.; MR1492921
[7] L. A. Caffarelli, X. Cabré, Fully nonlinear elliptic equations, Colloquium Publications, Vol. 43, American Math. Soc., Providence, 1995.; MR1351007
[8] T. Cardinali, R. Precup, P. Rubbioni, Heterogeneous vectorial fixed point theorems, Mediterr. J. Math. 14(2017), No. 2, Paper No. 83, 12 pp. s00009-017-0888-8; MR3620754
[9] S. Carl, S. Heikkila, Discontinuous implicit elliptic boundary value problems, Differential Integral Equations 11(1998), 823–834. MR1659268
[10] D. E. Edmunds, Remarks on non-linear functional equations, Math. Ann. 174(1967), 233–239.; MR0220113
[11] H. Gao, Y. Li, B. Zhang, A fixed point theorem of Krasnoselskii–Schaefer type and its applications in control and periodicity of integral equations, Fixed Point Theory 12(2011), 91–112. MR2797072
[12] M. A. Krasnoselskii, Some problems of nonlinear analysis, in: Amer. Math. Soc. Transl. Ser. 2, Vol. 10, American Mathematical Society, Providence, R.I. 1958, pp. 345–409. MR0094731
[13] S. A. Marano, Implicit elliptic differential equations, Set-Valued Anal. 2(1994), 545–558.; MR1308484
[14] D. O’Regan, Fixed-point theory for the sum of two operators, Appl. Math. Lett. 9(1996), 1–8.; MR1389589
[15] R. Precup, Existence results for nonlinear boundary value problems under nonresonance conditions, in: Qualitative problems for differential equations and control theory, World Sci. Publ., River Edge, 1995, pp. 263–273. MR1372758
[16] R. Precup, Linear and semilinear partial differential equations, De Gruyter, Berlin, 2013. MR2986215
[17] H. Schaefer, Über die Methode der a priori-Schranken (in German) [On the method of a priori bounds], Math. Ann. 129(1955), 415–416.; MR0071723
[18] J. R. L. Webb, Fixed point theorems for non-linear semicontractive operators in Banach spaces, J. London Math. Soc. (2) 1(1969), 683–688. 1.683; MR0250152


Related Posts